Alert archive / Arizona / Flash Flood Warnings in 2015
Flash Flood Warning 2, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this flash flood warning at Jun 30, 2015, 1:02 PM MST for Apache County, Arizona. It was in force for 88 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 30, 2015, 1:02 PM MST (20:02 UTC)
- Expired
- Jun 30, 2015, 2:30 PM MST
- In force
- 88 min
- Issued by
- NWS Flagstaff, AZ
- Area
- Storm-based polygon
- Flood severity
- None
County Apache County, AZ
The radar
The Flagstaff radar (KFSX), 201 km from the middle of the area, began a volume at 20:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 8.0 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 212 J/kg
- Mixed-layer CIN
- -190 J/kg
- Mixed-layer LCL
- 2208 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 115 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
038
WGUS55 KFGZ 302002
FFWFGZ
AZC001-302130-
/O.NEW.KFGZ.FF.W.0002.150630T2002Z-150630T2130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
102 PM MST TUE JUN 30 2015
THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL APACHE COUNTY IN NORTHEASTERN ARIZONA...
* UNTIL 230 PM MST
* AT 1259 PM MST...DOPPLER RADAR INDICATED A NEARLY STATIONARY
THUNDERSTORM PRODUCING HEAVY RAIN BETWEEN SAWMILL AND NAZLINI IN
NORTHERN APACHE COUNTY. FLASH FLOODING IS EXPECTED TO BEGIN
SHORTLY...POTENTIALLY CUTTING OFF MORE VULNERABLE ROADWAYS.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
WINDOW ROCK...FORT DEFIANCE...HUBBELL TRADING POST NATIONAL
HISTORIC SITE...RED LAKE CHAPTER HOUSE...PINE SPRINGS...
CORNFIELDS...BURNSIDE...KINLICHEE CHAPTER HOUSE...NAZLINI...
KLAGETOH...OAK SPRINGS...CANYON DE CHELLY NATIONAL MONUMENT...ST.
MICHAELS...GANADO AND SAWMILL.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
STATE ROUTE 264 BETWEEN MILE MARKERS 433 AND 475.
HIGHWAY 191 BETWEEN MILE MARKERS 397 AND 438.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.
&&
LAT...LON 3539 10931 3549 10952 3562 10973 3605 10980
3602 10905 3538 10905
$$
RRWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this flash flood warning went out at Jun 30, 10:53 AM MST, 2 hours 9 minutes earlier.
Area forecast discussion, Jun 30, 10:53 AM MST, 2 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1053 AM MST TUE JUN 30 2015 .SYNOPSIS...MONSOON MOISTURE WILL REMAIN IN PLACE ACROSS NORTHERN ARIZONA INTO NEXT WEEK WITH A CHANCE OF SHOWERS AND THUNDERSTORMS EACH DAY. && .DISCUSSION...THIS MORNINGS UPPER AIR SOUNDING FROM FLAGSTAFF AND SATELLITE DERIVED PRECIPITABLE WATER ESTIMATES REVEAL SIMILAR ATMOSPHERIC MOISTURE VALUES AS YESTERDAY. OBSERVED AND MODEL ESTIMATES INDICATE BETWEEN 500-1000 J/KG OF MIXED LAYER CAPE WILL DEVELOP TODAY, WITH THE GREATEST INSTABILITY ACROSS YAVAPAI COUNTY. IN ADDITION, THE GREATEST DEEP LAYER SHEAR VALUES EXIST FROM THE MOGOLLON RIM SOUTHWEST, WITH A WEST-SOUTHWESTERLY LOW LEVEL FLOW OVER TOPPED BY AN EASTERLY FLOW ALOFT. NORTHEAST OF THE MOGOLLON RIM, FLOW IS MORE UNIDIRECTIONAL. STEERING FLOW IS GENERALLY FORECAST TO BE FROM THE EAST BETWEEN 5 TO 10 KNOTS. HI-RES MODEL RUNS FROM THE UNIVERSITY OF ARIZONA FORECAST A SIMILAR CONVECTIVE EVOLUTION AS YESTERDAY. SHOWERS AND THUNDERSTORMS FORMING FIRST OVER HIGHER TERRAIN FROM THE WHITE MOUNTAINS NORTHWESTWARD TO THE KAIBAB PLATEAU AROUND NOON. THEN, THESE STORMS QUICKLY MOVE TO THE WEST-SOUTHWEST IMPACTING NORTHERN GILA AND YAVAPAI COUNTIES. GIVEN THE SHEAR AND INSTABILITY PROFILES THERE, YAVAPAI AND NORTHERN GILA COUNTIES WILL HAVE THE BEST SHOT OF SEVERE WEATHER TODAY. LOW RELATIVE HUMIDITIES IN THE BOUNDARY LAYER THERE INDICATES THE POSSIBILITY OF HIGH WIND GUSTS EXCEEDING 60 MPH. OF COURSE, HEAVY RAIN AND LARGE HAIL CAN NOT BE RULED OUT. THE HI-RES MODELS ARE ALSO CONSISTENT IN FORMING A SECOND ROUND OF SHOWERS AND THUNDERSTORMS ALONG THE RIM IN THE LATE AFTERNOON AND EVENING FROM CONVECTIVE OUTFLOWS INITIATED BY EARLIER CONVECTION IN NEW MEXICO AND THE CHUSKAS. THIS WOULD BE CONSISTENT WITH WHAT OCCURRED YESTERDAY. && .PREV DISCUSSION /300 AM MST/...OVER THE COMING WEEK HIGH PRESSURE WILL CONTINUE TO WOBBLE ABOUT THE WESTERN STATES WITH MONSOON MOISTURE REMAINING IN PLACE ACROSS NORTHERN ARIZONA. FOR TODAY...HIGH PRESSURE WILL REMAIN CENTERED OVER UTAH. ANOTHER ROUND OF STORMS WILL DEVELOP OVER THE MOUNTAINS OF NORTHERN ARIZONA THEN MOVE TO THE WEST TO SOUTHWEST. STORMS WILL BE MOST NUMEROUS FROM THE MOGOLLON RIM SOUTHWARD. A FEW STORMS THAT MOVE INTO YAVAPAI AND GILA COUNTIES COULD PRODUCE WIND GUSTS IN EXCESS OF 60 MPH FROM MID AFTERNOON THROUGH THE EARLY EVENING. LOCALLY HEAVY RAIN, CLOUD TO GROUND LIGHTNING AND HAIL WILL ALSO BE POSSIBLE WITH ANY STORMS. PLAN YOUR DAY ACCORDINGLY. FOR WEDNESDAY THROUGH FRIDAY...HIGH PRESSURE WILL REMAIN CENTERED OVER THE GREAT BASIN. THUNDERSTORMS WILL CONTINUE TO BE MOST NUMEROUS FROM THE MOGOLLON RIM SOUTHWARD WITH ACTIVITY MORE ISOLATED OVER THE NORTHEAST PORTION OF THE STATE. A FEW STRONG TO SEVERE THUNDERSTORMS DURING THE AFTERNOON AND EVENING HOURS WILL CONTINUE TO BE A THREAT, ESPECIALLY OVER YAVAPAI AND GILA COUNTIES. FROM SATURDAY ONWARD...MODELS IN GOOD AGREEMENT IN SHOWING A SHIFT OF THE HIGH PRESSURE CENTER EASTWARD TO OVER NEW MEXICO AND COLORADO. THE SHIFT IS MAINLY IN RESPONSE TO A DEVELOPING TROUGH OVER THE EASTERN PACIFIC. THE RESULTING FLOW ALOFT WOULD TURN SOUTHERLY UNDER THIS PATTERN. AS A RESULT, THE AREA OF MOST STORM ACTIVITY IS EXPECTED TO SHIFT, EXTENDING FROM THE MOGOLLON RIM NORTHWARD. A DOWNTURN IN ACTIVITY SOUTH OF THE MOGOLLON RIM. WE'LL SEE. && .AVIATION...FOR THE 18Z PACKAGE...INCREASING COVERAGE OF SHRA / TSRA THIS AFTERNOON...DEVELOPING FIRST ALONG THE HIGH TERRAIN AND THEN MOVING INTO THE VALLEYS. STORM MOTION TODAY WILL BE TOWARDS THE WEST...WITH MVFR CONDITIONS IN THE STRONGER CELLS. STORM COVERAGE BECOMING ISOLD AFT 06Z. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS. && .FIRE WEATHER...THE RIDGE OF HIGH PRESSURE WILL REMAIN OVER THE GREAT BASIN THROUGH THE FORECAST PERIOD...WITH SCATTERED AFTERNOON AND EVENING THUNDERSTORMS. THURSDAY THROUGH SATURDAY...LITTLE CHANGE IN THE OVERALL PATTERN...WITH SCATTERED THUNDERSTORMS EXPECTED EACH DAY. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC...RR/MCCOLLUM AVIATION...BAK FIRE WEATHER...MAS FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT WEATHER.GOV/FLAGSTAFF
Hazardous weather outlook, Jun 30, 3:23 AM MST, 9 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 323 AM MST TUE JUN 30 2015 AZZ004>018-037>040-010230- KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS- OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- 323 AM MST TUE JUN 30 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO... NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS WILL FORM OVER THE MOUNTAINS BY EARLY AFTERNOON AND THEN MOVE WEST TO SOUTHWEST INTO THE VALLEYS. STORMS WILL BE MOST NUMEROUS FROM THE MOGOLLON RIM SOUTHWARD. A FEW STORMS THAT MOVE ACROSS YAVAPAI AND GILA COUNTIES COULD BECOME SEVERE FROM MID AFTERNOON INTO THE EVENING HOURS WITH WIND GUSTS IN EXCESS OF 60 MPH. AS USUAL, CLOUD TO GROUND LIGHTNING, HEAVY RAIN AND HAIL WILL BE POSSIBLE WITH ANY STORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY MONSOONAL FLOW WILL REMAIN OVER NORTHERN ARIZONA WITH A CHANCE OF SHOWERS AND THUNDERSTORMS EACH DAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Jun 30, 9:24 AM MST, 3 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
924 AM MST TUE JUN 30 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM LIGHTNING 6 NW PROMONTORY RAWS 34.43N 111.09W
06/27/2015 COCONINO AZ FOREST SERVICE
*** 1 FATAL, 7 INJ *** LIGHTNING KILLED ONE FEMALE
HIKER AND INJURED 7 OTHERS. THE GROUP WAS TAKING SHELTER
FROM A THUNDERSTORM UNDER PONDEROSA PINE TREES NEAR
KNOLL LAKE. THIS IS THE FOURTEENTH LIGHTNING-RELATED
FATALITY IN THE USA SO FAR THIS YEAR.
&&
EVENT NUMBER FGZ1500066
TMLocal storm report, Jun 30, 10:38 AM MST, 2 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1038 AM MST TUE JUN 30 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM TSTM WND DMG 10 SE CONGRESS 34.06N 112.73W
06/29/2015 YAVAPAI AZ TRAINED SPOTTER
ROOF OF HOUSE BLOWN OFF... BARN ROOF SEPARATED FROM
STRUCTURE... ONE TREE DOWN...ONE LARGE SAGUARO CACTUS
DOWN... SEVEN TRUCK LOADS OF DOWNED TREE BRANCHES.
&&
EVENT NUMBER FGZ1500067
DGVLocal storm report, Jun 30, 12:11 PM MST, 51 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1211 PM MST TUE JUN 30 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM TSTM WND DMG 10 SE CONGRESS 34.06N 112.73W
06/29/2015 YAVAPAI AZ TRAINED SPOTTER
ROOF OF HOUSE BLOWN OFF... BARN ROOF SEPARATED FROM
STRUCTURE... ONE TREE DOWN...ONE LARGE SAGUARO CACTUS
DOWN... SEVEN TRUCK LOADS OF DOWNED TREE BRANCHES.
&&
CORRECTED EVENT TIME
EVENT NUMBER FGZ1500067
DGVThe office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 5:20 PM MST | Severe Thunderstorm Warning | FGZ | Navajo | 25 min |
| Jun 29, 5:34 PM MST | Severe Thunderstorm Warning | FGZ | Yavapai | 26 min |
| Jun 29, 6:59 PM MST | Severe Thunderstorm Warning | FGZ | Yavapai | 31 min |
| Jun 29, 7:30 PM MST | Severe Thunderstorm Warning | FGZ | Yavapai | 30 min |
| Jun 30, 12:33 PM MST | Severe Thunderstorm Warning | FGZ | Apache | 27 min |
| Jun 30, 1:03 PM MST | Severe Thunderstorm Warning | FGZ | Apache | 27 min |
| Jun 30, 1:57 PM MST | Special Weather Statement | FGZ | 48 min | |
| Jun 30, 3:14 PM MST | Severe Thunderstorm Warning | FGZ | Gila, Navajo | 31 min |
| Jun 30, 3:36 PM MST | Severe Thunderstorm Warning | FGZ | Coconino, Gila, Navajo | 24 min |
| Jun 30, 3:40 PM MST | Severe Thunderstorm Warning | FGZ | Coconino | 35 min |
| Jun 30, 4:02 PM MST | Severe Thunderstorm Warning | FGZ | Gila, Navajo | 28 min |
| Jun 30, 4:06 PM MST | Severe Thunderstorm Warning | FGZ | Coconino | 24 min |
| Jun 30, 4:29 PM MST | Severe Thunderstorm Warning | FGZ | Coconino, Yavapai | 32 min |
Nearby
Flash Flood Warnings in Arizona, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.